Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Ive just made an appointment to go see the doctor about my hairy face

(41 Posts)
whymeeee Tue 12-Aug-08 11:22:35

What do I say? What im thinking, is please help me before I turn into the lady at sainsburys who has half a face full of multi coloured brissly hair.
Argh.
Need to go, but what do I SAY, and what can he do?

loopylou6 Tue 12-Aug-08 12:39:13

do you have lots? i gte thick ones under my chin, but i just pluck em out, i only get a couple

claricebeansmum Tue 12-Aug-08 12:40:23

It is important to go as I think it can be a sympton of other medical conditions.

psychomum5 Tue 12-Aug-08 12:42:09

it could be a symptom of polycystic ovaries!

Collision Tue 12-Aug-08 12:42:57

He will prob want to get your hormone levels checked out.

You might have PCOS (polycystic ovary syndrome) which causes facial hair, irregular periods, difficulty in losing weight.

My hormones are fine but I do have PCOS and have more than enough body hair but not bad with facial hair (I pluck!!)

He will have seen it all before tho so dont be embarrassed.

lazaroulovespastries Tue 12-Aug-08 12:43:20

Electrolysis?

whymeeee Tue 12-Aug-08 12:54:35

No money for electrollly whatever. Is on face, could grow a beard I think
Does that mean blood test?
Is there a CURE??
Thank you for answering. Am namechanger.

posieflump Tue 12-Aug-08 12:55:10

I got prescribed with Dianette but it didn't really do any good and you can only take it for a year anyway so pretty pointless.

abouteve Tue 12-Aug-08 13:01:48

Dianette is usually prescribed to balance out the hormones and can decrease excess hair. Also you can get prescribed a cream call Vaniqua (sp) a hair growth inhibitor.

My DD was put on Dianette for PCOS and piled on around a stone in weight in three months so she has come off it now and is losing the weight rapidly.

I was on Dianette for a few years and never put on any weight so it depends on the individual.

whymeeee Tue 12-Aug-08 13:04:47

Hmm, the last thing I need is to pile on the weight too.
Got to try something though.
So when you stop taking dianette, if it has helped, does it then all come back?

abouteve Tue 12-Aug-08 13:12:54

Weight gain is individual but I wouldn't have agreed to her taking it if I'd known about how much it affected her weight, but I was fine on it.

It keeps it at bay while you are taking it but once you stop it may revert. You can stay on it a while. The doctor will answer that. I'm no expert just going by our experience. Its worth trying anything if it bothers you. Ask for the cream though.

whymeeee Tue 12-Aug-08 13:17:11

Ok thanks. What do i say to the doctor?

abouteve Tue 12-Aug-08 13:25:26

That you are very unhappy with your facial hair, best to lay on how self consious you are, and can they do tests and what can they prescribe.

Don't be embarrassed they have heard it all before, many times. Good luck

Collision Tue 12-Aug-08 13:27:39

Lay it on about how debilitated and depressed you feel.

Ask about laser surgery on the NHS

Think they will refer you to hospital for bloods to be taken.

If it is hormones then they will sort it out and the facial hair should go.

whymeeee Wed 13-Aug-08 11:23:42

Well I've been.
We were chatting about other things and I said, but actually that not why i'm here, I'm here because I have black stubbly hair sprouting out all over my face.
I said "Ive left you one" so, he got his torch out and said <thunk> "I see you have got quite a few"
At this point I started to cry.
He took some blood, arranged for me to go and have a scan, and gave me some cream. Vaniqua.
Which says its not hair removal cream.

I am pleased I went.

BoysAreLikeDogs Wed 13-Aug-08 11:27:30

Whymeee I think I have guessed who you are, shall keep it to myself though.

V glad that you have been to Dr to chat about this, and that the Dr took your concerns seriously smile

Well done for going.

<<manly slap on the shoulder>>

whymeeee Wed 13-Aug-08 11:33:43

Dont out meshock
I am going to spend the rest of the day crying I think.
Relief more than anything.
Thank you for manly patgrin

beanieb Wed 13-Aug-08 11:35:12

what would you call excess hair? I get one or two hairs in the same place every moth.

BoysAreLikeDogs Wed 13-Aug-08 11:38:33

Aww I feel for you, useless me saying 'don't cry' .

whymeeee Wed 13-Aug-08 11:42:19

I have clumps. Thats excess.

whymeeee Wed 13-Aug-08 11:43:07

Trying to instead of crying but its been bottled up for a long time.
This magic cream better work!

BoysAreLikeDogs Wed 13-Aug-08 11:43:52

Going offline now, catch you later

smile

whymeeee Wed 13-Aug-08 11:45:23

emma1977 Wed 13-Aug-08 11:45:56

Vaniqua won't remove the hairs, but encourages them to grow lighter and finer so that they are less noticeable.

Electrolysis and laser hair removal tend not to be covered by the NHS.

If you blood tests and scan show something, then there is the possibility that treatment can be offered which will help.

ilovemydog Wed 13-Aug-08 11:49:31

Depends on the area - I met someone who was getting laser treatment on NHS.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now